Construction of Rational Points on Elliptic Curves over Finite Fields

  • Andrew Shallue
  • Christiaan E. van de Woestijne
Part of the Lecture Notes in Computer Science book series (LNCS, volume 4076)

Abstract

We give a deterministic polynomial-time algorithm that computes a nontrivial rational point on an elliptic curve over a finite field, given a Weierstrass equation for the curve. For this, we reduce the problem to the task of finding a rational point on a curve of genus zero.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bach, E., Shallit, J.: Algorithmic Number Theory. The MIT Press, Cambridge (1996)MATHGoogle Scholar
  2. 2.
    Berlekamp, E.R.: Algebraic coding theory. McGraw-Hill Book Co., New York (1968)MATHGoogle Scholar
  3. 3.
    Bourbaki, N.: Algebra II. In: Elements of Mathematics, ch. 4–7, pp. 4–7. Springer, Berlin (2003); Translated from the 1981 French edition by P. M. Cohn and J. Howie, Reprint of the 1990 English edition Google Scholar
  4. 4.
    Bumby, R.T.: Sums of four squares. In: Number theory (New York, 1991–1995), pp. 1–8. Springer, New York (1996)Google Scholar
  5. 5.
    Cohen, H.: A course in computational algebraic number theory. Graduate Texts in Mathematics, vol. 138. Springer, Berlin (1993)MATHGoogle Scholar
  6. 6.
    Reid, M.: Undergraduate algebraic geometry. London Mathematical Society Student Texts, vol. 12. Cambridge University Press, Cambridge (1988)MATHGoogle Scholar
  7. 7.
    Schicho, J.: Proper parametrization of surfaces with a rational pencil. In: Proceedings of the 2000 International Symposium on Symbolic and Algebraic Computation (St. Andrews), pp. 292–300. ACM Press, New York (2000)CrossRefGoogle Scholar
  8. 8.
    Schoof, R.: Elliptic curves over finite fields and the computation of square roots mod p. Math. Comp. 44(170), 483–494 (1985)MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Shafarevich, I.R.: Basic algebraic geometry, 2nd edn., vol. 1. Springer, Berlin (1994); Varieties in projective space, Translated from the 1988 Russian edition and with notes by Miles ReidGoogle Scholar
  10. 10.
    Silverman, J.H.: The arithmetic of elliptic curves. Graduate Texts in Mathematics, vol. 106. Springer, New York (1992); Corrected reprint of the 1986 originalGoogle Scholar
  11. 11.
    Skałba, M.: Points on elliptic curves over finite fields. Acta Arith. 117(3), 293–301 (2005)MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    van de Woestijne, C.: Deterministic equation solving over finite fields. PhD thesis, Universiteit Leiden (2006)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2006

Authors and Affiliations

  • Andrew Shallue
    • 1
  • Christiaan E. van de Woestijne
    • 2
  1. 1.Mathematics DepartmentUniversity of Wisconsin-MadisonMadisonUSA
  2. 2.Mathematisch InstituutUniversiteit LeidenLeidenThe Netherlands

Personalised recommendations